MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 09nov2021.It was reported that the coil was stuck.The target lesion was located in the splenic artery.A 10mm x 50cm interlock was selected for use for the embolization procedure.During the procedure, it was noted that the coil got stuck in the delivery microcatheter (.028 inner diameter).The procedure was completed with a non-bsc coil.No patient complications were reported.However, device analysis revealed that the zap tip and interlocking arm were detached, and the fiber bundles were missing.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A pusher wire, introducer sheath and main coil were returned analysis.The coil and pusher wire arms were not interlocked within the introducer sheath.A significant amount of blood was found inside the introducer sheath.The coil was inspected, and it was found kinked and severely stretched.The pusher wire was inspected, and it was kinked.No more damages were found in the returned device.Microscopic inspection of the pusher wire was performed and observed that the proximal end has a smooth surface.The interlocking arm was inspected, and no anomalies was noted.Microscopic inspection of the main coil was performed and observed that the zap tip is detached.The interlocking arm was inspected, and it was detached.Dimensional inspection of the pusher wire that could be measured were performed and were within specifications.Dimensional inspection of the main coil that could be measured were performed and observed that the outer diameter (od) of the zap tip and primary coil were within specifications.However, there were lacking coil fiber bundles.12 fiber bundles were present (specification is 20).

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road cork
cork IRELA ND
EI   IRELAND
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12922909
Report Number2134265-2021-14694
Device Sequence Number12166300
Product Code KRD
UDI-Device Identifier08714729845287
UDI-Public08714729845287
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027315188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown